Arkansas, 2016

Flash Flooding and Flood in Arkansas, March 30 to 31, 2016

March 30 to 31, 2016 · NWS MEG · 6 events in 5 counties and zones

A warm front developed from roughly Northeast Arkansas into Central Arkansas on March 30, 2016. Strong low level southerly winds brought copious amounts of moisture northward into the region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1.0 million
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

A warm front developed from roughly Northeast Arkansas into Central Arkansas on March 30, 2016. Strong low level southerly winds brought copious amounts of moisture northward into the region. As a result a complex of showers and embedded thunderstorms developed north of the warm front and moved very slowly across Eastern Arkansas. Rainfall amounts topped 5 inches in some areas of Northeast Arkansas causing flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Mar 30, 5:51 PM CST, 9 minutes earlier.

Area forecast discussion, Mar 30, 5:51 PM CST, 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
651 PM CDT WED MAR 30 2016

.UPDATE...
UPDATED FOR 00Z AVIATION DISCUSSION BELOW.

&&

.PREV DISCUSSION... /ISSUED 412 PM CDT WED MAR 30 2016/

DISCUSSION...WATER VAPOR SATELLITE TRENDS INDICATE A SHORTWAVE
TROUGH BEGINNING TO MOVE FROM THE SOUTHERN PLAINS INTO WESTERN
SECTIONS OF THE LOWER MISSISSIPPI VALLEY. THIS HAS RESULTED IN THE
DEVELOPMENT OF NUMEROUS SHOWERS AND THUNDERSTORMS OVER
ARKANSAS...NORTHEAST TEXAS...AND SCATTERED SHOWERS AND
THUNDERSTORMS ACROSS THE REMAINDER OF THE LOWER MISSISSIPPI
VALLEY. AS OF 3 PM CDT...TEMPERATURES ACROSS THE MID SOUTH ARE IN
THE 70S AT MOST LOCATIONS WITH 60S OCCURRING ACROSS PORTIONS OF
NORTHEAST ARKANSAS WHERE THUNDERSTORMS HAVE COOLED THE AIR. SEVERE
THUNDERSTORM POTENTIAL TONIGHT AND AGAIN ON THURSDAY ALONG WITH
HEAVY RAINFALL POTENTIAL ARE THE PREDOMINANT CHALLENGES IN THIS
AFTERNOON/S FORECAST.

STRONG SOUTHERLY WINDS ON THE BACK SIDE OF HIGH PRESSURE HAS
ADVECTED LOW LEVEL MOISTURE UP FROM THE GULF OF MEXICO. SURFACE
DEWPOINTS HAVE ALREADY RISEN INTO THE 50S AND WILL LIKELY RISE
INTO THE 60S BY TONIGHT. INSTABILITY IS EXPECTED TO BE INITIALLY
ELEVATED TONIGHT WITH LARGE HAIL BEING THE PRIMARY THREAT.
SOME UNCERTAINTY STILL REMAINS TO HOW THE OVERALL CONVECTIVE
ACTIVITY WILL EVOLVE INTO THE OVERNIGHT HOURS AS SEVERAL
SHORTWAVES EMBEDDED WITHIN SOUTHWEST FLOW ALOFT WILL MOVE ACROSS
THE LOWER MISSISSIPPI VALLEY. LATEST THINKING IS A POTENTIAL FOR
MORE ORGANIZED ACTIVITY TO DEVELOP ACROSS ARKANSAS/LOUISIANA
LATER TONIGHT AND MOVE TOWARDS THE MID SOUTH OVERNIGHT TOWARDS
THURSDAY MORNING. FAVORABLE UPPER LEVEL DIVERGENCE...STEEP MID
LEVEL LAPSE RATES...AND FAVORABLE 0-6 KM SHEAR SUGGEST THE
PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. IN
ADDITION...SUFFICIENT DIRECTIONAL SHEAR WITH 0-1 KM STORM
RELATIVE HELICITY VALUES IN EXCESS OF 300 M2/S2 INDICATE A
POTENTIAL FOR TORNADOES EMBEDDED WITHIN LINE SEGMENTS IF STORMS
CAN BECOME SURFACE BASED.

THE TORNADIC THREAT SHOULD GRADUALLY DIMINISH THURSDAY MORNING AS
DIRECTIONAL SHEAR WEAKENS THROUGHOUT THE DAY. HOWEVER...SHORT TERM
MODELS INDICATE INCREASED INSTABILITY WITH VALUES APPROACHING OR
EXCEEDING 2000 J/KG AFTER THE INITIAL MORNING ACTIVITY MOVES OUT
AND ADDITIONAL SHOWERS AND THUNDERSTORMS DEVELOP ACROSS THE LOWER
MISSISSIPPI VALLEY. LARGE HAIL AND DAMAGING WINDS WILL BE THE
PRIMARY THREAT FOR ANY ADDITIONAL ACTIVITY THAT BECOMES SEVERE ON
THURSDAY...ESPECIALLY TOWARDS THURSDAY AFTERNOON/EVENING AS A COLD
FRONT FINALLY PUSHES THROUGH THE MID SOUTH BY THURSDAY NIGHT.

IN ADDITION TO THE SEVERE THUNDERSTORM THREAT...HEAVY RAINFALL IS
POSSIBLE ESPECIALLY IF THUNDERSTORMS REPEATEDLY MOVE ACROSS THE
SAME AREAS WITH AMOUNTS AVERAGING BETWEEN 2-4 INCHES WITH LOCALLY
HIGHER AMOUNTS POSSIBLE. A FLASH FLOOD WATCH FOR ALONG AND SOUTH
OF I-40 REMAINS IN EFFECT THROUGH THURSDAY EVENING.

HIGH PRESSURE WILL GRADUALLY RETURN TO THE MID SOUTH FOR FRIDAY
BEHIND THE COLD FRONT...BRINGING MAINLY RAIN FREE WEATHER TO THE
REGION THROUGH THE WEEKEND. LONG TERM MODELS SUGGEST A COLD FRONT
EMBEDDED WITHIN NORTHWEST FLOW ALOFT MAY MOVE ACROSS THE REGION
EARLY NEXT WEEK BRINGING ISOLATED/SCATTERED SHOWER/THUNDERSTORM
CHANCES BACK TO THE MID SOUTH.

CJC

&&

.AVIATION...
00Z TAFS

SEVERAL ROUNDS OF CONVECTION EXPECTED OVER THE NEXT 24 HOURS. FOR
MEM... FOLLOWED RECENT HRRR SOLUTIONS WITH RESPECT TO COVERAGE AND
TIMING. ISOLATED TO SCATTERED TSRA EXPECTED AFTER 02Z...WITH
STRONGER FORCING AROUND 05Z RESULTING IN INCREASED COVERAGE AND
INTENSITY. BULK OF TSRA EXPECTED TO BE EAST OF THE MEM TRACON BY
OVERNIGHT OUTBOUND PUSH.

PWB

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR CRITTENDEN-LEE AR-
     PHILLIPS-ST. FRANCIS.

MO...NONE.
MS...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR ALCORN-BENTON MS-
     CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
     MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR CHESTER-DECATUR-
     FAYETTE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-MADISON-MCNAIRY-
     SHELBY-TIPTON.

&&
Hazardous weather outlook, Mar 30, 3:19 PM CST, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
419 PM CDT WED MAR 30 2016

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-311215-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
419 PM CDT WED MAR 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS
PORTIONS OF THE MID SOUTH...MAINLY ALONG AND WEST OF A LINE FROM
PARAGOULD ARKANSAS TO HOUSTON MISSISSIPPI. SEVERAL ROUNDS OF SHOWERS
AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE LOWER
MISSISSIPPI VALLEY TONIGHT AND MOVE ACROSS THE MID SOUTH. LARGE HAIL
AND DAMAGING WINDS WILL BE THE PRIMARY THREATS FOR THUNDERSTORMS
THAT REACH SEVERE LIMITS TONIGHT. A SECONDARY THREAT FOR TORNADOES
IS POSSIBLE FOR PORTIONS OF EAST ARKANSAS...SOUTHWEST
TENNESSEE...AND PORTIONS OF NORTHWEST MISSISSIPPI LATE TONIGHT.

HEAVY RAINFALL AND FLASH FLOODING IS ALSO LIKELY AND A FLASH FLOOD
WATCH REMAINS IN EFFECT. 2 TO 4 INCHES OF RAINFALL IS POSSIBLE WITH
LOCALLY HIGHER AMOUNTS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SEVERE THREAT MAY BE ONGOING THURSDAY MORNING AS A COMPLEX OF
SHOWERS AND THUNDERSTORMS CONTINUES TO PROGRESS ACROSS PORTIONS OF
THE MID-SOUTH. ANOTHER ROUND OF SEVERE WEATHER IS EXPECTED THURSDAY
AFTERNOON AND THURSDAY NIGHT WITH LARGE TO VERY LARGE HAIL...AND
DAMAGING WINDS THE PREDOMINANT THREATS DURING THIS PERIOD. LOCALLY
HEAVY RAINFALL IS ALSO POSSIBLE WITH ANY THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED IN SUPPORT OF SEVERE WEATHER
OPERATIONS TONIGHT THROUGH THURSDAY NIGHT.

In the hours before

Special weather statement, Mar 30, 2:55 PM CST, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
355 PM CDT WED MAR 30 2016

ARZ026>028-302130-
CRAIGHEAD AR-MISSISSIPPI AR-POINSETT AR-
355 PM CDT WED MAR 30 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 430 PM CDT FOR...

SOUTHEASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
NORTHEASTERN POINSETT COUNTY IN EASTERN ARKANSAS...

AT 354 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER WAS LOCATED NEAR TRUMANN...MOVING NORTHEAST AT 50 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN SOUTHEASTERN CRAIGHEAD...NORTHWESTERN MISSISSIPPI AND
NORTHEASTERN POINSETT COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3552 9060 3567 9072 3599 9020 3576 9002
TIME...MOT...LOC 2054Z 237DEG 43KT 3564 9058
Special weather statement, Mar 30, 3:55 PM CST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
455 PM CDT WED MAR 30 2016

ARZ009-MOZ113-115-TNZ001-302245-
CLAY AR-PEMISCOT MO-DUNKLIN MO-LAKE TN-
455 PM CDT WED MAR 30 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 545 PM CDT FOR...

SOUTHEASTERN CLAY COUNTY IN EASTERN ARKANSAS...
PEMISCOT COUNTY IN SOUTHEASTERN MISSOURI...
SOUTHEASTERN DUNKLIN COUNTY IN SOUTHEASTERN MISSOURI...
WESTERN LAKE COUNTY IN WEST TENNESSEE...

AT 455 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 7 MILES WEST OF
DENTON...OR 8 MILES SOUTH OF KENNETT...MOVING NORTHEAST AT 60 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN SOUTHEASTERN CLAY...PEMISCOT...SOUTHEASTERN DUNKLIN AND
WESTERN LAKE COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3621 8949 3619 8955 3618 8962 3617 8961
      3600 9005 3616 9023 3626 9009 3639 8985
      3639 8975 3643 8973 3640 8967 3641 8962
      3640 8959 3634 8954 3635 8952 3638 8951
      3642 8954 3644 8946
TIME...MOT...LOC 2155Z 239DEG 51KT 3613 9001
Special weather statement, Mar 30, 4:59 PM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
559 PM CDT WED MAR 30 2016

TNZ050-052>054-090-302345-
HARDEMAN TN-MADISON TN-HAYWOOD TN-HENDERSON TN-CHESTER TN-
559 PM CDT WED MAR 30 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 645 PM CDT FOR...

NORTHWESTERN HARDEMAN COUNTY IN WEST TENNESSEE...
MADISON COUNTY IN WEST TENNESSEE...
SOUTHEASTERN HAYWOOD COUNTY IN WEST TENNESSEE...
WESTERN HENDERSON COUNTY IN WEST TENNESSEE...
NORTHWESTERN CHESTER COUNTY IN WEST TENNESSEE...

AT 559 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR CLOVERPORT...OR 11
MILES NORTHWEST OF BOLIVAR...MOVING NORTHEAST AT 40 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN NORTHWESTERN HARDEMAN...MADISON...SOUTHEASTERN HAYWOOD...
WESTERN HENDERSON AND NORTHWESTERN CHESTER COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.

LAT...LON 3551 8856 3528 8912 3537 8919 3540 8918
      3540 8921 3543 8923 3576 8867
TIME...MOT...LOC 2259Z 238DEG 36KT 3540 8910
Special weather statement, Mar 30, 5:16 PM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
616 PM CDT WED MAR 30 2016

ARZ008-009-017-018-026-310000-
CRAIGHEAD AR-RANDOLPH AR-GREENE AR-CLAY AR-LAWRENCE AR-
616 PM CDT WED MAR 30 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 700 PM CDT FOR...

NORTHWESTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
SOUTHEASTERN RANDOLPH COUNTY IN EASTERN ARKANSAS...
WESTERN GREENE COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN CLAY COUNTY IN EASTERN ARKANSAS...
LAWRENCE COUNTY IN EASTERN ARKANSAS...

AT 616 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR MINTURN...OR NEAR
BLACK ROCK...MOVING NORTHEAST AT 40 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN NORTHWESTERN CRAIGHEAD...SOUTHEASTERN RANDOLPH...WESTERN
GREENE...SOUTHWESTERN CLAY AND LAWRENCE COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.

LAT...LON 3639 9062 3596 9066 3589 9091 3588 9106
      3589 9120 3609 9122
TIME...MOT...LOC 2316Z 238DEG 35KT 3601 9111
Special weather statement, Mar 30, 5:45 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
645 PM CDT WED MAR 30 2016

ARZ009-017-018-026-MOZ113-310030-
CRAIGHEAD AR-GREENE AR-CLAY AR-LAWRENCE AR-DUNKLIN MO-
645 PM CDT WED MAR 30 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 730 PM CDT FOR...

NORTHEASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
GREENE COUNTY IN EASTERN ARKANSAS...
CLAY COUNTY IN EASTERN ARKANSAS...
EASTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
DUNKLIN COUNTY IN SOUTHEASTERN MISSOURI...

AT 645 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR BEECH GROVE...OR 10
MILES NORTHWEST OF PARAGOULD...MOVING NORTHEAST AT 70 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN NORTHEASTERN CRAIGHEAD...GREENE...CLAY...EASTERN LAWRENCE
AND DUNKLIN COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3644 8996 3639 8997 3639 8996 3601 8996
      3600 9029 3598 9029 3596 9083 3627 9079
      3650 9027 3650 9022 3652 9022 3662 8996
TIME...MOT...LOC 2345Z 238DEG 62KT 3615 9067

The radar

The Memphis radar (KNQA), 158 km away, was scanning. The volume nearest the first event began at 00:04 UTC.

Open the radar archive at this moment

Event by event

5 flash flood, 1 flood. Local standard time, as filed.

Flash Flood, Lawrence

When
March 30, 6:00 PM CST to 11:00 PM CST
Where
Lawrence County, Ravenden to 0.73 mi W of Ravenden
Cause
Heavy Rain
Reported by
Public
Coordinates
36.230, -91.250

Heavy rain resulted in a road becoming impassable due to rushing water in Ravenden.

Flash Flood, Craighead

When
March 30, 6:17 PM CST to March 31, 12:00 AM CST
Where
Craighead County, 0.8 mi SW of Aggie to 2.57 mi E of Aggie
Cause
Heavy Rain
Property damage
$1.0 million
Reported by
Emergency Manager
Coordinates
35.863, -90.662

Very heavy rainfall occurred across the Jonesboro area. Over five inches of rain fell in some spots and as a result widespread flash flooding occurred. Many roads were flooded and impassable with over two feet of water. Several roads were washed out as well. The police department responded to 32 calls of stalled vehicles in water. Many parking lots were flooded. There were also reports of water entering homes. Two feet of water was reported in a home on the 2500 block of Mary Jane Street in East Jonesboro. At least three water rescues from vehicles occurred. Flooding also occurred on the Arkansas State Campus.

Flood, Randolph

When
March 30, 11:30 PM CST to March 31, 1:30 AM CST
Where
Randolph County, 2.18 mi NNE of Noland to 2.86 mi NE of Noland
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
36.228, -91.053

Heavy rain resulted in flooding near Pocahontas. Parts of Highway 166 were closed due to high water.

Flash Flood, Mississippi

When
March 30, 11:30 PM CST to March 31, 1:00 AM CST
Where
Mississippi County, 0.71 mi NNW of Manila to 0.76 mi SSW of Manila
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
35.889, -90.175

Heavy rain produced flash flooding in Manila. Water over six inches deep was common in the residential areas of Manila.

Flash Flood, Poinsett

When
March 31, 12:30 AM CST to 2:30 AM CST
Where
Poinsett County, 0.98 mi NW of Weiner to 0.88 mi NE of Weiner
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
35.628, -90.914

Heavy rain produced flash flooding in Weiner. Water over six inches deep was common in the residential areas of Weiner.

Flash Flood, Poinsett

When
March 31, 12:34 AM CST to 2:34 AM CST
Where
Poinsett County, 0.78 mi NNE of Trumann to 0.58 mi N of Trumann
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
35.690, -90.514

Heavy rain caused flash flooding in Trumann. Ozark Street was closed due to high water.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2016Every state in 2016This day in weather historyWarnings in Arkansas, March 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 625031, 625046, 625032, 625060, 629426, 625066.